Stochastic resonance in stochastic PDEs - Archive ouverte HAL Access content directly
Journal Articles Stochastics and Partial Differential Equations: Analysis and Computations Year : 2023

Stochastic resonance in stochastic PDEs

Nils Berglund


We consider stochastic partial differential equations (SPDEs) on the one-dimensional torus, driven by space-time white noise, and with a time-periodic drift term, which vanishes on two stable and one unstable equilibrium branches. Each of the stable branches approaches the unstable one once per period. We prove that there exists a critical noise intensity, depending on the forcing period and on the minimal distance between equilibrium branches, such that the probability that solutions of the SPDE make transitions between stable equilibria is exponentially small for subcritical noise intensity, while they happen with probability exponentially close to 1 for supercritical noise intensity. Concentration estimates of solutions are given in the Hs Sobolev norm for any s<12. The results generalise to an infinite-dimensional setting those obtained for 1-dimensional SDEs in [Nils Berglund and Barbara Gentz. A sample-paths approach to noise-induced synchronization: stochastic resonance in a double-well potential. Ann. Appl. Probab., 12(4):1419-1470, 2002].

Dates and versions

hal-03287910 , version 1 (16-07-2021)



Nils Berglund, Rita Nader. Stochastic resonance in stochastic PDEs. Stochastics and Partial Differential Equations: Analysis and Computations, 2023, 11 (1), pp.348-387. ⟨10.1007/s40072-021-00230-w⟩. ⟨hal-03287910⟩
181 View
0 Download



Gmail Facebook X LinkedIn More